MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when the dense mesh stent was used to treat an aneurysm, the stent tip was in a rod shape.After multiple attempts, the stent still could not be opened.After withdrawing the system, the stent was stuck in the phenom27 hub port and could not be withdrawn.A new stent and microcatheter were replaced, and the surgery was successfully completed.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient is alive with no injury.It was unknown if there were any patient symptoms or complications associated with this event the patient was undergoing surgery dense mesh stent treatment for aneurysm for treatment of a saccular, unruptured c7 aneurysm with a max diameter of 5 mm and a 7 mm neck diameter.The landing zone was 5.1 mm distally and 4.95mm proximally.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure was blood vessel patency.The access vessel was the femoral artery with a diameter of 6.0 mm.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield and phenom 27 catheter were returned for analysis inside a sealed biohazard bag and inside a shipping box.The pipeline flex shield braid was inside the phenom 27 catheter hub.¿damaged location details: the pipeline flex shield distal wire was broken proximally to the dps sleeves.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was stretched.No bends or kinks were found on the pusher wire.The braid¿s distal and proximal ends were open and frayed.The phenom 27 catheter tip and marker were in good condition.No damage was found to the catheter¿s body.No voids or flashes were found in the catheter hub.No other anomalies were found.¿testing/analysis: the broken end of the distal wire was sent out for scanning electron microscopy (sem) failure analysis testing.The sem test results indicate that the fractured end failed via torsional overload.The pipeline flex shield braid was removed from the phenom 27 catheter hub.The phenom 27 catheter¿s total and usable lengths were measured within specifications.The catheter was flushed with water and was found patent.The catheter was tested by running an in-house 0.026-inch mandrel through the hub and tip without issues.¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as the pipeline flex shield braid distal and proximal ends were open and frayed.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid at a vessel bend, or a damaged braid.In this event, the customer stated that the vessel tortuosity was moderate and the pipeline was placed in a straight section, ruling out vessel tortuosity and the user deploying the braid at a vessel bend as possible causes.A damaged braid could have contributed to the failure to open.Damage to the braid can occur due to over-manipulation, re-sheathing more than two times, deployment technique, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resist ance.However, the cause of the damaged braid could not be determined.The pipeline flex shield pusher wire was broken proximal to the dps sleeves.The distal wire's broken end failed via torsional overload.Possible causes of the break failure include over-manipulation and twisting.In addition, the damage to the braid (fraying) and distal hypotube (stretch) indicates that high force was applied.The damage likely occurred when the customer attempted to advance the pipeline flex device through the catheter against resistance.Possible causes of resistance include a lack of continuous heparinized saline flush during delivery.However, the cause of the resistance could not be determined.The customer¿s ¿catheter resistance at hub¿ report was confirmed, as the returned pipeline flex shield braid was found inside the phenom 27 catheter hub.However, no issues were encountered during resistance testing.Possible causes of resistance include tip coil/delivery system damage or a lack of continuous heparinized saline flush during the procedure.However, the cause of the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the pipeline had been placed in a straight section when it failed to open.Multiple retrieving and re-deployments were utilized to attempt open the pipeline.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23405771
Report Number2029214-2025-02294
Device Sequence Number4940183
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public(01)00763000284756(17)270301(10)B699523
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB699523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer10/29/2025
12/15/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/25/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale